Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 16, NWS North Platte, NE

April 10, 202526 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Apr 10, 2025, 12:51 AM MDT for 26 counties in Nebraska. It took effect at Apr 10, 2025, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2025, 12:51 AM MDT (06:51 UTC)
In effect from
Apr 10, 2025, 11:00 AM MDT
Expired
Apr 10, 2025, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

381 
WWUS83 KLBF 100651
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
151 AM CDT Thu Apr 10 2025

NEZ204-206-209-210-219-101500-
/O.UPG.KLBF.FW.A.0013.250410T1700Z-250411T0100Z/
/O.NEW.KLBF.FW.W.0016.250410T1700Z-250411T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Loup Rivers Basin-Frenchman Basin-Loess Plains-
151 AM CDT Thu Apr 10 2025 /1251 AM MDT Thu Apr 10 2025/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND
GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ 
this evening. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman 
  Basin and Fire Weather Zone 219 Loess Plains.

* TIMING...Noon to 8PM CDT / 11AM to 7PM MDT

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the middle to upper 60s.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ208-101500-
/O.NEW.KLBF.FW.W.0016.250410T1700Z-250411T0100Z/
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
151 AM CDT Thu Apr 10 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR ALL OF 
WESTERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from noon today to 8 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort 
  Niobrara NWR/Samuel R McKelvie National Forest.

* TIMING...Noon to 8PM CDT / 11AM to 7PM MDT

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the middle 60s.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
833 
WWUS83 KLBF 101905
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
205 PM CDT Thu Apr 10 2025


NEZ204-206-208>210-219-110100-
/O.CON.KLBF.FW.W.0016.000000T0000Z-250411T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
205 PM CDT Thu Apr 10 2025 /105 PM MDT Thu Apr 10 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire 
  Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 
  Loess Plains.

* TIMING...Noon to 8PM CDT / 11AM to 7PM MDT

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Up to 67.

* LIGHTNING...Not expected.

* IMPACTS...Any fires that develop could spread rapidly and be 
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
527 
WWUS83 KLBF 110052
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
752 PM CDT Thu Apr 10 2025


NEZ204-206-208>210-219-110200-
/O.EXP.KLBF.FW.W.0016.000000T0000Z-250411T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
752 PM CDT Thu Apr 10 2025 /652 PM MDT Thu Apr 10 2025/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA...

With diminishing winds and rising humidity, critical fire weather
conditions are no longer expected. Therefore the Red Flag Warning
will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 9, 11:48 PM MDT, 1 hour 3 minutes earlier. Its key messages:

  • Potential for critical to near critical fire weather conditions each day through the weekend across portions of central and western Nebraska.
  • Breezy and becoming much warmer through the latter portion of the workweek and into the weekend with temperatures well above normal by Saturday.
  • Turning cooler across central and western Nebraska heading into the first part of next week though the potential for precipitation is limited.
Area forecast discussion, Apr 9, 11:48 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1248 AM CDT Thu Apr 10 2025

.KEY MESSAGES...

- Potential for critical to near critical fire weather
  conditions each day through the weekend across portions of
  central and western Nebraska.

- Breezy and becoming much warmer through the latter portion of
  the workweek and into the weekend with temperatures well
  above normal by Saturday.

- Turning cooler across central and western Nebraska heading
  into the first part of next week though the potential for
  precipitation is limited.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 358 PM CDT Wed Apr 9 2025

A frontal boundary is draped northwest to southeast across Nebraska
from near the Pine Ridge down through Custer county with a broad
corridor of somewhat unstable air either side of the boundary.
This is allowing scattered showers to develop and have seen some
lightning activity mainly upstream in South Dakota. Expect this
activity will continue to slide southeastward across central
Nebraska before diminishing early this evening. With steep low
level lapse rates in a boundary layer featuring low humidity,
any showers that do occur will be capable of producing strong
gusty winds though any precipitation that reaches the ground
will be light. Outside of shower activity conditions will
remain breezy with wind gusts of 30 to 40mph or more, especially
along and west of Hwy 61. Winds diminish with loss of heating
this evening with overnight lows falling into the 30s. Tomorrow
will be a bit cooler but still feature above normal temperatures
with afternoon readings into the 60s. It will also be another
blustery day with strong gusty winds of 30 to 40 mph especially
along and east of Hwy 83.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 358 PM CDT Wed Apr 9 2025

Ensemble guidance remains in good agreement building a large,
warm ridge over the western US and moving it eastward across the
Plains through the latter portion of the workweek before a trof
moving in from the PacNW breaks it down. With temperatures
aloft rising into the 99th percentile and EFI/SoT guidance
showing a good signal for temperatures well above normal by the
weekend we can expect dry conditions with building heat through
Saturday, and probabilistic guidance is trending up with a
better than even chance for temperatures at or above 90 degrees
both south of I-80 and west of Hwy 83 by Saturday. As the ridge
axis moves eastward and we start feeling the influence of the
approaching upper trof we will see temperatures dip closer to
normal before rebounding toward the middle of next week as
another ridge builds in the west. And while there will be some
potential for precipitation mainly Sunday into Monday as the
upper trof pushes a cold front through the region, any
precipitation looks to be sparse and light with probabilistic
guidance showing only a 30 percent chance for precipitation
amounts at or above one tenth inch and mainly confined to
southwest Nebraska.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1245 AM CDT Thu Apr 10 2025

VFR conditions are expected through the forecast period.

Main aviation concerns will focus on gusty northwest winds with
speeds topping out around 30 knots during the daytime hours
Thursday. Cloud cover will be limited to passing high clouds and
the potential for some diurnal cumulus focused in closer
proximity to the VTN terminal.

&&

.FIRE WEATHER...
Issued at 815 PM CDT Wed Apr 9 2025

Winds diminishing early this evening though humidity recovery
tonight will be moderate to poor.

Tomorrow will be another day featuring strong gusty winds and low
humidity though the lowest RH will be across southwest Nebraska
with the strongest winds across north central Nebraska. Despite
the less than optimal overlap expect the gusty winds will overcome
any marginal humidity and drive critical fire weather conditions
further to the northeast than RH alone would suggest. With this in
mind have issued a Fire Weather Watch for most of central and
western Nebraska for Thursday afternoon/evening and will monitor
later guidance to see if critical conditions will expand and
eventually envelop the entire region tomorrow.

While humidity will be increasing a bit with increasing potential
for showers by the end of the weekend and into the first part of
next week, the overall environment will continue to favor at least
near critical fire weather conditions each day through the middle
of next week with Sunday and Monday offering potential for strong
winds. Despite the increasing potential for precipitation any
rainfall reaching the ground will be quite light and unlikely to
provide significant relief. Will also be watching the status of
fuels closely as spring green-up progresses.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from noon CDT /11 AM MDT/ today through
this evening for NEZ204-206-209-210-219.

&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...NMJ
FIRE WEATHER...MBS
Hazardous weather outlook, Apr 9, 7:11 PM MDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
811 PM CDT Wed Apr 9 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-101200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
811 PM CDT Wed Apr 9 2025 /711 PM MDT Wed Apr 9 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Fire weather concerns on Thursday across much of central and western
Nebraska as dry and gusty conditions return with potential for
critical fire weather conditions by the afternoon.

Fire weather concerns continue each day through the weekend as warm,
dry, and gusty conditions persist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.